Alert archive / Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 13, NWS Baltimore/Washington

May 13, 2025Madison County, Virginia

NWS Baltimore/Washington issued this flash flood warning at May 13, 2025, 10:07 PM EDT for Madison County, Virginia. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2025, 10:07 PM EDT (02:07 UTC)
Expired
May 14, 2025, 12:12 AM EDT
In force
2 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Emergency
Flash flood emergency
Damage threat
Catastrophic
Flood severity
None

County Madison County, VA

The radar

The Sterling radar (KLWX), 95 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 11:45 PM EDTFLOODLocust Dale, VARobinson River at Locust Dale reached minor flood stage at 13/1145 PM, moderate flood stage at 14/0130 AM, and fell below flood stage at 14/6PM.
May 13, 11:55 PM EDTFLASH FLOODLocust Dale, VAThe stream gauge on the Robinson River at Locust Dale rose rapidly (6 feet in 2 hours), reaching flood stage by 11:45 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 108 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2025-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2025-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

225 
WGUS51 KLWX 140207
FFWLWX
VAC113-140515-
/O.NEW.KLWX.FF.W.0013.250514T0207Z-250514T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Baltimore MD/Washington DC
1007 PM EDT Tue May 13 2025

...FLASH FLOOD EMERGENCY FOR MADISON COUNTY BETWEEN THE CREST OF THE 
BLUE RIDGE AND HIGHWAY 29...

The National Weather Service in Sterling Virginia has issued a

* Flash Flood Warning for...
  Madison County in northwestern Virginia...

* Until 115 AM EDT.

* At 1007 PM EDT, emergency management reported widespread flooding 
  and water rescues in Madison County between the crest of the Blue 
  Ridge and Highway 29. Between 4 and 7 inches of rain have fallen. 
  The expected rainfall rate is 0.5 to 1 inch in 1 hour. Additional 
  rainfall amounts of 0.5 to 1 inch are possible in the warned area. 
  Flash flooding is already occurring.

  This is a FLASH FLOOD EMERGENCY for Madison County between the 
  crest of the Blue Ridge and Highway 29. This is a PARTICULARLY 
  DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Emergency management reported.

  IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK
           HIGHER GROUND NOW! Life threatening flash flooding of
           low water crossings, small creeks and streams, urban
           areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Madison...                         Big Meadows...
  Brightwood...                      Aylor...
  Banco...                           Haywood...
  Criglersville...                   Pratts...
  Syria...                           Graves Mill...
  Wolftown...                        Shelby...
  Aroda...                           Etlan...
  Hood...                            Rochelle...
  Oakpark...                         Leon...
  Twymans Mill...                    Fletcher...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now! This is an extremely dangerous and 
life-threatening situation. Do not attempt to travel unless you are 
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3837 7812 3833 7808 3831 7811 3830 7810
      3827 7815 3827 7818 3826 7818 3823 7822
      3823 7825 3828 7830 3828 7835 3832 7836
      3837 7843 3845 7844 3848 7845 3853 7844
      3856 7838 3859 7838 3863 7834 3840 7810

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

DHOF
1 follow-up statement
560 
WGUS71 KLWX 140412
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
1212 AM EDT Wed May 14 2025

VAC113-140422-
/O.CAN.KLWX.FF.W.0013.000000T0000Z-250514T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison VA-
1212 AM EDT Wed May 14 2025

...FLASH FLOOD EMERGENCY IS OVER FOR MADISON COUNTY...

Catastrophic rapid rises no longer pose a threat. However, high 
water remains in many areas. Please continue to heed remaining road 
closures.

A Flood Watch remains in effect until 200 AM EDT for portions of 
Virginia and eastern West Virginia.

A Flood Watch remains in effect until 600 AM EDT for portions of DC, 
Maryland, Virginia, and West Virginia.

&&

LAT...LON 3837 7812 3833 7808 3831 7811 3830 7810
      3827 7815 3827 7818 3826 7818 3823 7822
      3823 7825 3828 7830 3828 7835 3832 7836
      3837 7843 3845 7844 3848 7845 3853 7844
      3856 7838 3859 7838 3863 7834 3840 7810

$$

DHOF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 13, 9:16 PM EDT, 51 minutes earlier.

Area forecast discussion, May 13, 9:16 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
916 PM EDT Tue May 13 2025

.SYNOPSIS...
An upper low will slowly drift northeastward toward the area
through the day tomorrow, before shearing out into an open wave
and lifting to our northeast on Thursday. An area of low
pressure will track toward the Upper Midwest and Western Great
Lakes by Friday, before tracking eastward across Quebec and
Ontario this weekend.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
An upper low centered just south of Cincinnati Ohio will
continue to move slowly toward the northeast the rest of tonight
and during the day Wednesday. By this time, Wednesday evening,
the upper low will be an open wave of low pressure directly over
the center part of our CWA. Winds from the east and southeast
will continue to bring in more moisture from the western mid-
Atlantic, northern Gulf Stream, Chesapeake Bay and Tidal
Potomac. This moisture will just add fuel to the shower and
embedded thunderstorm activity that is already going on across
the western half of our CWA. During this past mid to late
afternoon, the big concern for Flash Flooding and Flooding was
western Maryland and parts of eastern West Virginia, while at
this time, the focus is now turned toward the central Blue Ridge
Mountains, central Virginia and the Virginia Piedmont. These two
aforementioned locations have had areas that have received
between 4 and 7 inches. An additional 1 to 3 inches could still
occur in western Maryland, while an additional 2 to 3 inches may
still occur in the Virginia Piedmont. Cities and towns of
greater concern the remainder of this evening and early
overnight are Charlottesville, Crozet, Greene, Madison,
Sperryville...just to name a few. Model trends show that the
Virginia Piedmont and areas to the north along the northern Blue
Ridge may become the hardest hit with heavy rainfall from
showers and thunderstorms. Several Flash Flood and Flood
Warnings remain in effect across much of the western half of the
CWA. A Flood Watch remains in effect for the bulk of the
forecast area through tonight. Showers will continue on and
off through the night, before eventually winding down from
southwest to northeast during the second half of the night. Fog
may be possible during the second half of the night, especially
across southwestern portions of the forecast area where the rain
should exit earlier.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
Previous discussion...
The upper level low will begin opening as it approaches
Wednesday. While cloud breaks might be limited, especially
across the northern half of the area, some low level drying may
begin to take place as the steadier showers pivot off to the
north. Instability will build in this area to the southwest, and
with little inhibition, widespread showers and scattered
thunderstorms are expected to develop by afternoon. This
activity should gradually spread northeastward, but perhaps with
lower intensity as it encounters weakening instability. Shear
will be marginal, around 20-30 kt, but this could support a few
stronger storms with gusty winds being the primary threat. Storm
motions will also be somewhat slow with unidirectional wind
profiles. Precipitable water values will be lower, but isolated
flooding will be possible with any heavier convection that moves
over sensitive areas from previous rainfall. Temperatures
should push into the 70s for most areas, warmest in the
southwest. Showers will gradually lift to the northeast
Wednesday night.

The weakening trough axis will be overhead Thursday. More breaks
of sun are likely, which will allow temperatures to rise toward
80. While forcing is somewhat nebulous, dew points will still be
well into the 60s, so at least some scattered showers and
thunderstorms will be possible during the afternoon. Late
Thursday night, eyes will turn to the northwest as some guidance
has remnant convection along a warm front moving toward the
area. If this does occur, storms may be maintained by steepening
lapse rates aloft and elevated instability.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
An active period continues through the first half of this weekend.
The bigger change on Friday and Saturday will be the notable uptick
in heat and humidity levels. A subtropical ridge centered over the
Gulf of America is expected to flex northward on Friday which will
help raise heights by around 3 to 5 dm. The current forecast package
calls for high temperatures in the low/mid 80s, coupled with dew
points in the mid 60s to near 70 degrees. This setup would yield a
more favorable thermodynamic environment as surface-based CAPE
values rise to around 2,000 to 3,000 J/kg. Some of the more robust
solutions would carry instability to near 4,000 J/kg, although these
appear to be driven by a low-level moisture bias. Given vertical
shear in the 30 to 40 knot range, this instability/shear combination
is more than sufficient for area-wide severe weather. However, there
are question marks in this setup given some potential capping issues
as well as contamination from previous upstream convection. Given
this system is still 72 hours away, details will likely become
revealed in the next day or so as convective-allowing models come
into play.

The closed low/upper trough initially over the Upper Midwest will
track eastward to the lower Great Lakes by Saturday evening. In
response to this trough, heights are forecast to slowly fall
offering a grazing blow to the local area. Like the preceding day,
conditions remain warm with temperatures in the mid/upper 80s, but
with a bit of a decrease in moisture levels. This would be slightly
less optimal for convective development. However, forcing is more
focused so Saturday could present a threat for additional strong to
severe thunderstorms. The cold front attached to this system tracks
through the Mid-Atlantic region by Saturday evening. This boundary
eventually shifts winds over to westerly into the night and Sunday.

A more tranquil pattern is anticipated for the second half of the
weekend and into early portions of next week. High pressure builds
over Ontario and extends southward into the Great Lakes and Ohio
Valley. This yields a gradual drop in daily temperatures as well as
dew points returning to the 50s. The next system to monitor is
another very amplified trough that tracks across the central U.S.
during the middle of next week. The associated warm front begins to
approach the local area from the south by Tuesday. Consequently,
this would also bring the next opportunity for any organized
precipitation.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
All terminals are expected to drop to IFR/LIFR tonight if not
already there at this time with rain showers continuing on and
off through much of the night. A brief thunderstorm also can't
be ruled out this evening. PROB30 groups were maintained to
account for that possibility. Winds are gusty out of the east
20-30 knots. Winds should decrease in magnitude during the
second half of the night. Fog may also be possible later
tonight, especially at CHO. Showers should move out of the area
from southwest to northeast during the second half of the night.

IFR conditions are expected to start the day tomorrow, with
ceilings gradually lifting to MVFR and potentially even VFR
during the afternoon hours. Conditions should stay dry through
the morning, but showers and thunderstorms will form during the
afternoon, and some could potentially impact the terminals.
PROB30 groups were added tomorrow afternoon at IAD, DCA, and BWI
to account for this potential. Primarily VFR conditions are
expected on Thursday, but an afternoon shower or thunderstorm
can't be ruled out.

Friday and Saturday each bring the potential of strong to severe
convection as a cold front approaches from the west. Restrictions
are looking likely at times, particularly during the afternoon to
evening hours. The typical hazards of gusty/erratic winds, heavy
downpours, and frequent lightning would accompany many of these
storms. The cold front pushes through the terminals by Saturday
evening which shifts winds from southwesterly to westerly. Gusts up
to 20 knots are possible as this occurs. VFR conditions are expected
for Sunday with westerly gusts in the afternoon to around 20
knots.

&&

.MARINE...
High end SCA conditions continue over the waters with gusts out
of the east to southeast at around 25-30 knots. Winds will
increase with Gale conditions expected over Chesapeake Bay and
the Lower Tidal Potomac. Winds should decrease back to SCA
levels for the second half of the night. SCA gusts may linger
over northern portions of the Bay through tomorrow morning, but
elsewhere sub-SCA gusts are expected tomorrow. Light southerly
winds are expected over the waters tomorrow night through
Thursday.

A strong system will bring a threat for strong to severe
thunderstorms on both Friday and Saturday. This may necessitate some
Special Marine Warnings for some of these cells. Initial south-
southwesterly winds eventually shift to westerly by Saturday evening
as the cold front moves through. The current forecast does keep
background winds below advisory thresholds. However, the bigger
issue would be the thunderstorm-related wind fields.

&&

.TIDES/COASTAL FLOODING...
As a low pressure system slowly approaches through mid week,
continued onshore flow will gradually build anomalies. Sensitive
shoreline could approach or reach minor tidal flood levels
especially with the Wednesday and Thursday morning high tide
cycles.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flood Watch until 6 AM EDT Wednesday for DCZ001.
MD...Gale Warning until 2 AM EDT Wednesday for MDZ008.
     Small Craft Advisory from 2 AM to noon EDT Wednesday for
     MDZ008.
     Flood Watch until 6 AM EDT Wednesday for MDZ003-004-501>504-
     510.
VA...Flood Watch until 6 AM EDT Wednesday for VAZ028-031-050-051-
     053>057-501-502-505-506-526-527.
     Flood Watch until 2 AM EDT Wednesday for VAZ025>027-029-030-
     036>040-503-504-507-508.
WV...Flood Watch until 6 AM EDT Wednesday for WVZ050>053-503-504.
     Flood Watch until 2 AM EDT Wednesday for WVZ055-501-502-505-
     506.
MARINE...Gale Warning until 2 AM EDT Wednesday for ANZ530>534-537>543.
     Small Craft Advisory from 2 AM to noon EDT Wednesday for
     ANZ530-531-538-539.
     Small Craft Advisory from 2 AM to 6 AM EDT Wednesday for
     ANZ532>534-537-540>543.
     Small Craft Advisory until 4 AM EDT Wednesday for ANZ535-536.

&&

SYNOPSIS...KJP
NEAR TERM...KLW/KJP
SHORT TERM...KJP
LONG TERM...BRO
AVIATION...BRO/KLW/KJP
MARINE...BRO/KLW/KJP
TIDES/COASTAL FLOODING...KLW
Hazardous weather outlook, May 13, 1:38 PM EDT, 8 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
138 PM EDT Tue May 13 2025

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-141745-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
138 PM EDT Tue May 13 2025

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...This Afternoon and Tonight

A Flood Watch is in effect for northern Virginia, Washington DC,
and Montgomery County Maryland through tonight. An isolated
instance of flooding is possible elsewhere.

A Gale Warning is in effect for most of the area waterways for
this evening.

Special Marine Warnings may be needed for gusty thunderstorms this
afternoon and evening, mainly on the middle Chesapeake Bay and
lower tidal Potomac River.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An isolated instance of flooding is possible Wednesday.

Severe thunderstorms capable of producing damaging winds and hail
are possible Friday, but confidence is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report flooding and rainfall
measurements to the National Weather Service.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-141745-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
138 PM EDT Tue May 13 2025

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...This Afternoon and Tonight

A Flood Watch is in effect through tonight for most of the outlook
area excluding the greater Baltimore metropolitan area. However,
and isolated instance of flooding could occur outside the watch
area.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An isolated instance of flooding is possible Wednesday.

River Flood Watches are in effect for portions of the Potomac,
Shenandoah, and Rappahannock Rivers from Wednesday morning through
early Friday.

Severe thunderstorms capable of producing damaging winds and hail
are possible Friday, but confidence is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report flooding and rainfall
measurements to the National Weather Service.

MDZ501-502-509-510-VAZ503-504-WVZ501>506-141745-
Extreme Western Allegany-Central and Eastern Allegany-
Western Garrett-Eastern Garrett-Western Highland-Eastern Highland-
Western Grant-Eastern Grant-Western Mineral-Eastern Mineral-
Western Pendleton-Eastern Pendleton-
138 PM EDT Tue May 13 2025

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...This Afternoon and Tonight

A Flood Watch is in effect for most of the outlook area through
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An isolated instance of flooding is possible Wednesday.

Severe thunderstorms capable of producing damaging winds and hail
are possible Friday, but confidence is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report flooding and rainfall
measurements to the National Weather Service.

DHOF

In the hours before

Local storm report, May 13, 8:37 PM EDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
837 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     Flood            3 SE Gore               39.23N  78.29W
05/13/2025                   Frederick          VA   Amateur Radio

            Flooding at interesection of US-50 and VA-600 (Hayfield
            Road).

&&

Event Number LWX2504735

LEE
Local storm report, May 13, 8:38 PM EDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
838 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     Flood            Westernport             39.49N  79.04W
05/13/2025                   Allegany           MD   Mesonet

            The stream gauge on Georges Creek at Westernport
            reached flood stage at 11:45 AM, then peaked at 12.41
            feet at 6:00 PM.

&&

Event Number LWX2504736

DH
Local storm report, May 13, 8:39 PM EDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
839 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     Flood            Cumberland              39.62N  78.77W
05/13/2025                   Allegany           MD   Mesonet

            The stream gauge on the North Branch Potomac River at
            Cumberland reached flood stage at 7:00 PM.

&&

Event Number LWX2504737

DH
Local storm report, May 13, 8:40 PM EDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
840 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Flood            Cumberland              39.67N  78.79W
05/13/2025                   Allegany           MD   Mesonet

            The stream gauge on Wills Creek near Cumberland reached
            flood stage at 4:15 PM.

&&

Event Number LWX2504738

DH
Local storm report, May 13, 9:08 PM EDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
908 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     Flash Flood      1 NNE Stanardsville     38.31N  78.43W
05/13/2025                   Greene             VA   Emergency Mngr

            Water rescue ongoing for two cars stuck in high water
            near Madison Road/South River Road.

&&

Event Number LWX2504741

BELAK
Local storm report, May 13, 9:48 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
948 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     Flood            1 NNE Winchester        39.19N  78.16W
05/13/2025                   Frederick          VA   Emergency Mngr

            US-522/US-11 North Cameron Street is closed due to
            flooding between East North Avenue and East Commercial
            Street.

&&

Event Number LWX2504742

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:25 PM EDTCoastal Flood AdvisoryLWXArlington, King George, City of Alexandria, City of Falls Church18 hr
May 13, 8:35 PM EDTAreal Flood WarningLWXFrederick5 hr
May 13, 9:11 PM EDTAreal Flood WarningLWXNelson3 hr
May 13, 9:35 PM EDTFlash Flood Warning EmergencyCatastrophic damage threatLWXGreene3 hr
May 13, 10:59 PM EDTFlash Flood WarningLWXFrederick, Shenandoah, Warren102 min
May 14, 12:45 AM EDTAreal Flood WarningLWXAlbemarle, Greene, Madison, Orange12 hr
May 14, 1:00 AM EDTRiver Flood WarningLWXCulpeper, Orange, Spotsylvania28 hr
May 14, 1:43 AM EDTAreal Flood WarningLWXCulpeper19 hr
May 14, 4:35 AM EDTRiver Flood WarningLWXCulpeper, Fauquier41 hr
May 14, 4:35 AM EDTRiver Flood WarningLWXClarke, Warren53 hr
May 14, 4:35 AM EDTRiver Flood WarningLWXLoudoun56 hr
May 14, 4:35 AM EDTRiver Flood WarningLWXLoudoun67 hr
May 14, 4:35 AM EDTRiver Flood WarningLWXSpotsylvania, Stafford, City of Fredericksburg30 hr
May 14, 6:54 AM EDTAreal Flood WarningLWXWarren8 hr
May 14, 10:37 AM EDTRiver Flood WarningLWXFairfax52 hr
May 14, 11:38 AM EDTFlood WatchLWXAlbemarle, Amherst, Augusta, Clarke, Culpeper, Fairfax and 27 more12 hr
May 14, 7:43 PM EDTFlash Flood WarningLWXAlbemarle, Greene, Madison, Orange2 hr
May 14, 7:59 PM EDTFlash Flood WarningLWXFrederick, Greene, Madison, Page, Rappahannock, Rockingham and 2 more109 min

Nearby

Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.